Unspanned Stochastic Volatility: Evidence from Hedging Interest Rate Derivatives

  • Author(s): HAITAO LI, FENG ZHAO
  • Published: Jan 20, 2006
  • Pages: 341-378
  • DOI: 10.1111/j.1540-6261.2006.00838.x


Most existing dynamic term structure models assume that interest rate derivatives are redundant securities and can be perfectly hedged using solely bonds. We find that the quadratic term structure models have serious difficulties in hedging caps and cap straddles, even though they capture bond yields well. Furthermore, at‐the‐money straddle hedging errors are highly correlated with cap‐implied volatilities and can explain a large fraction of hedging errors of all caps and straddles across moneyness and maturities. Our results strongly suggest the existence of systematic unspanned factors related to stochastic volatility in interest rate derivatives markets.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Members' Login


Members' Options

Site Footer

View Mobile Version